Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
GoingStrong

Accutane/Growth Plate Closures

I was given the option of Accutane by my dermatologist. As I've researched it more and more, I've found that side effects of stunted bone growth are possible. As a growing teenager, this is the only thing stopping me from taking it.

I'd like to know if anyone who took it in their teenage years experience stunted growth?!

Share this post


Link to post
Share on other sites

I believe, though I have no way of empirically proving, that accutane has somewhat stunted my shoulder/jaw growth - resulting in a rather youthful appearance.

I started taking accutane at 19, and my body hasn't really changed since (I'm currently 27).

While long growth plates usually fuse by ~18, shoulder/jaw regions continue to grow until around 25.

Share this post


Link to post
Share on other sites

I took accutane twice, I'm short and look young as hell, don't know if it's genetic or a result of the accutane.

Share this post


Link to post
Share on other sites

I took accutane at the age of 13 (I'm now 33) I'm the tallest female in my family at 5ft 5 inches. I don't believe it affected my growth and speaking as a mother, if my child needed to take accutane this aspect wouldn't concern me.

Share this post


Link to post
Share on other sites

Ok my turn - Im 16yo and 5 months and I took accutane for five months starting in march when i was 15 - 30mg for three months 60mg for 2 months. The drug stunted my growth whilst i was on it. I am a tall boy 6 foot something and i was then but whilst i was on it i noticed my friends were getting taller than me and that i couldnt build any muscle.

A month or so after coming off it i think i started growing again and now 4 months after finishing - i think my growth patterns are back to normal (well at least i have to stretch every morning again) and i can build muscle now (which has recently become very important to me :) However accutane doesnt seem to have had permenant effects on me, i.e. my acne is starting to come back - but very very mild, i treat it with tiny blobs of BP and my body acne remains in remission.

Edited by Claudio

Share this post


Link to post
Share on other sites

hey man. im 15 years old and on my 3rd week of accutane. before the course i was relatively short. maybe 5' 6" or 5' 7". a week into the course, i grew a couple of inches. it was probably puberty doing its thing. i am now 5' 9" maybe 5' 10". and i am still getting taller. so dont stress my friend

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×